The day I was told I had to live with pain for the rest of my life, I came home and sat at my computer and deceided that I had to find something to help myself. I entered into the computer “what strengthens muscles?
I’ve been taking Vitamin D 2500IU daily for almost ten years plus whatever I get from foods which is not much. Never had acid reflux, heartburns etc.
Try to eat smaller meals more often instead of larger meals, as this can also trigger acid reflux symptoms. You should also avoid laying down after a meal. If left untreated, acid reflux disease can potentially lead to cancer. When the stomach acid burns the esophagus, this can lead to a condition called Barret’s esophagus. Up to 10% of GERD patients end up with this condition, which can lead to esophageal cancer.
It was not until much later that I started to wonder if the two things were linked. I looked for information online to see if there was any case for that suspicion but found nothing. After doing a second vitamin D regimen about a year later, the reflux flared up again, though not as severely. I became even more suspicious of a connection.
Calcium is billed as the bone-building nutrient. But some experts argue that we should pay more attention to exercise and vitamin D.
I was prescribed 10,000 IU of vitamin d for six weeks after I had a stress fracture and my bloodwork showed a low level (21) of vitamin d. I am now maintaining my Vitamin D levels with a much lower dose (10,000 iu/week) and have been able to eat a few more things that I was not able to before. Because I wasn’t feeling well, I decided to go through with it and everything came back normal and healthy, which confirmed that Vitamin D was my issue (the doctor confirmed that there was nothing else they could do or test for since everything was normal) So I had my Vitamin D levels retested and they came back at 52 (which is AMAZING!), but I still have GERD. Over the next two days my stomach started burning and I developed severe acid reflux.
Any one experience something similar? So far all doctors seem to think Vitamin D is not causing this issue.
- The nurse tried to give me ometrazol, but guess what the side effects are?
- You should see your doctor if your symptoms persist.
- What’s more, most people don’t get enough sun exposure to produce adequate vitamin D.
- What followed was 2 1/2 years of steady decline.
A number of other supplements can cause nausea or stomach upset. Vitamin C may cause an “acid stomach” in some people, but fortunately, there is a special form of vitamin C which may be helpful. Make sure to avoid excessive doses of vitamin D. Generally, 4,000 IU or less per day is considered safe, as long as your blood values are being monitored. Although many symptoms of excessive vitamin D are attributed to high blood calcium levels, some researchers suggest that megadoses may lead to low levels of vitamin K2 in the blood ( 18 ).
Q: I’m on prescription strength vitamin D 50,000 IU every other week. I was taking it weekly, but my doc cut me back when my vitamin D level improved. Can I take an OTC vitamin D (say 2,000 IU) on a daily basis rather than the mega dose every other week? It would seem to me that it is better to have a constant level in the system rather than highs and lows depending on which day of the week it is. Also, I think it would be cheaper. The prescription vitamin D is expensive and not covered by Medicare Part D. But which is most beneficial to me?
He had an upper endoscopy last year with biopsy of an abnormal appearing patch of the lining of his lower esophagus, which showed Barrett’s esophagus but no evidence of cancer. Unfortunately, his doctor did not understand the relationship of high blood calcium to GERD and the fact that the GERD could be caused by the high calcium.
Food does not seem to make a difference. A friend that had suffered from stomach problems including heart burn & acid reflux, shared her solution…taking Papaya Enzymes…a small bottle of 100 pills available in any drugstore OTC is just over $5.00…a natural solution with no side effects, they taste good…follow the instructions as to the amount necessary for your symptoms and CHEW them, don’t swallow. When I finally realized it was the fish oil, it caused a lot of damage. The GI said I was most likely starting up acid reflux anyway (does not run in family, not overweight, no history).
Although it doesn’t happen often, some people have taken so much calcium that it causes hypercalcemia, an above-normal level of calcium in the blood. Hypercalcemia may cause nausea, vomiting, confusion, and other neurological symptoms. But the amount of calcium adults need continues to be debated. The critics say there’s little evidence that high intake has more than a marginal effect on bone density and fracture prevention.